Frequently Asked Questions

Gastrointestinal Issues When Quitting Dip

KTC Gastrointestinal Issues

I ran across this one on the forums just now and wanted to share as this question comes up quite often.

prairie_sage asks: Hello! After 35 years of chewing Skoal, my husband has almost 400 days tobacco free. I’m so proud of him! My question pertains to gastrointestinal issues. A main withdrawal symptom of his from week one was terrible, painful bloating. He is still experiencing this, especially right after eating. Is this common for this long? Any known remedies? Thanks in advance for any advice!

Zeus’s answer: Hi Prairie_sage,

Someone else might have better advice regarding remedies, but I am going to address one thing until someone else comes along. If your husband is still having terribly painful gastrointestinal bloating after 400 days of being quit, then I would suggest his condition isn’t solely related to quitting. It’s plausible that quitting altered the chemical composition of his gut. I’m aware quitting changes the chemical composition of the mouth and things can go haywire in there for days. Plenty of quitters have reported mouth sores and such after 400 days of quitting and then it goes away all at once. Therefore, it’s possible your husband’s painful bloating may go away on its own one of these days. Meanwhile, I think a trip to his doctor is the most prudent course of action at this time, just to rule out other serious problems.

Do you have a question about your quit? Let us know and we’ll try to get it answered!

Show More
0 0 vote
Article Rating
Subscribe
Notify of
guest
0 Comments
Inline Feedbacks
View all comments
Flaviar - The Gift That Keeps On Giving
Back to top button
0
Would love your thoughts, please comment.x
()
x